MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cadiere forceps involved with this complaint and completed the device evaluation.Failure analysis investigation replicated and confirmed the customer reported complaint.Failure analysis found the primary failure of broken clevis to be related to the customer reported complaint.The instrument was found to have an ear of the distal clevis broken.The broken piece was returned, measuring roughly 0.189¿ x 0.342¿ in size.As a result of the broken clevis, the clevis pin was found to be dislodged.The clevis pin was returned.The root cause of these failures are typically attributed to the misuse/mishandling.Additionally, one of the grip tips was also found to be dislodged due to the broken clevis and the grip tip was returned.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the cadiere forceps broke and had fragments fell inside the patient.The customer retrieved the fragments after undocking.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the fragments were retrieved during the same procedure and the customer was able to match it with the instrument.No additional surgical procedure or post-operative tests like an x-ray or ultra sound were required to check for remaining fragments.The instrument was in use for 20-30 minutes.The instrument was inspected prior to use and there wasn't anything out of the ordinary.The surgeon was grasping tissue when the device fragment fell inside the patient.The surgeon did not notice any issues with the functionality of the instrument during the surgical procedure.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The instrument was removed prior to the breakage with the wrist straightened prior to removal.The surgical staff did not feel any resistance upon removal of the instrument through the cannula.Upon final removal of the instrument, the wrist was straightened and there was no resistance through the cannula.The surgical staff did not notice any damage or any other damage on the instrument after the event occurred.There was no injury to the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16928159
Report Number2955842-2023-13578
Device Sequence Number6720044
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)N10200302
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberN10200302 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown